Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 29, 2015, 6:22 PM EDT for Greenup County, Kentucky; Gallia County, Lawrence County, Ohio; Cabell County, Mason County, Putnam County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 29, 2015, 10:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greenup County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:00 PM EDT | FLASH FLOOD | 3 W Greenup, KY | STATE ROUTE 827 COAL BRANCH ROAD FLOODED AND CLOSED ALONG COAL BRANCH AND DUCK PUDDLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WGUS51 KRLX 292222
FFWRLX
KYC089-OHC053-087-WVC011-053-079-300215-
/O.NEW.KRLX.FF.W.0016.150629T2222Z-150630T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GREENUP COUNTY IN KENTUCKY...
SOUTHERN GALLIA COUNTY IN SOUTHEASTERN OHIO...
LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
NORTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
MASON COUNTY IN WEST VIRGINIA...
NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
* UNTIL 1015 PM EDT
* AT 620 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR INDICATED UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHLAND...IRONTON...GALLIPOLIS...WINFIELD...COAL GROVE...LAKE
VESUVIUS...HURRICANE...MILTON...ELEANOR...BUFFALO...GREENUP...
LOAD...GREENBO LAKE...LETITIA...TEAYS VALLEY...FRANKLIN FURNACE...
FLATWOODS...RUSSELL...VERNON AND WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3872 8298 3873 8287 3869 8288 3866 8286
3861 8285 3857 8281 3860 8274 3865 8277
3868 8276 3868 8270 3875 8269 3884 8188
3842 8186 3846 8260 3850 8267 3847 8272
3848 8304
$$
052 follow-up statements
334
WGUS71 KRLX 300027
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT MON JUN 29 2015
KYC089-OHC053-087-WVC011-053-079-300215-
/O.CON.KRLX.FF.W.0016.000000T0000Z-150630T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-GALLIA OH-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
827 PM EDT MON JUN 29 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CENTRAL GREENUP...SOUTHERN GALLIA...LAWRENCE...NORTHWESTERN PUTNAM...
MASON AND NORTHEASTERN CABELL COUNTIES...
AT 824 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAVE
DIMINISHED OVER THE WARNED AREA AND MUCH OF THE RAIN HAS EXITED.
HOWEVER...ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE SO THAT THE
WARNING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHLAND...IRONTON...GALLIPOLIS...WINFIELD...COAL GROVE...LAKE
VESUVIUS...HURRICANE...MILTON...ELEANOR...BUFFALO...GREENUP...LOAD...
GREENBO LAKE...LETITIA...TEAYS VALLEY...FRANKLIN FURNACE...
FLATWOODS...RUSSELL...VERNON AND WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3872 8298 3873 8287 3869 8288 3866 8286
3861 8285 3857 8281 3860 8274 3865 8277
3868 8276 3868 8270 3875 8269 3884 8188
3842 8186 3846 8260 3850 8267 3847 8272
3848 8304
$$
05552
WGUS71 KRLX 300208
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 PM EDT MON JUN 29 2015
KYC089-OHC053-087-WVC011-053-079-300215-
/O.EXP.KRLX.FF.W.0016.000000T0000Z-150630T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-GALLIA OH-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
1008 PM EDT MON JUN 29 2015
...THE FLASH FLOOD WARNING FOR CENTRAL GREENUP...SOUTHERN GALLIA...
LAWRENCE...NORTHWESTERN PUTNAM...MASON AND NORTHEASTERN CABELL
COUNTIES WILL EXPIRE AT 1015 PM EDT...
MORE SHOWERS ARE STILL POSSIBLE OVERNIGHT...BUT THEIR INTENSITY AND
COVERAGE SHOULD BE LESS...COMPARED TO EARLIER MONDAY EVENING.
LAT...LON 3872 8298 3873 8287 3869 8288 3866 8286
3861 8285 3857 8281 3860 8274 3865 8277
3868 8276 3868 8270 3875 8269 3884 8188
3842 8186 3846 8260 3850 8267 3847 8272
3848 8304
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:17 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 3:17 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT MON JUN 29 2015 .SYNOPSIS... WARM FRONT WILL LIFT NORTH THIS EVENING WITH STORMS...SOME OF WHICH MAY BE STRONG. A NEW FRONT WILL MEANDER BACK AND FORTH THROUGHOUT THE WEEK. A LOW PRESSURE SYSTEM CROSSES FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON AS A WARM FRONT LIFTS NORTH OVER THE FORECAST AREA. EXPECT ISOLATED STORMS TO DEVELOP ALONG THE WARM FRONT AND PUSH EAST THROUGH THE AREA. EQUILIBRIUM LEVEL IS FAIRLY LOW NEAR 35KFT...BUT SUFFICIENT LOW LEVEL SHEAR MAY HELP TO ENHANCE SOME OF THE UPDRAFTS PARTICULARLY ACROSS FAR WESTERN WV AND THE OHIO RIVER VALLEY. ABUNDANT MOISTURE WITH A DEEP PW PLUME WILL HELP TO CAUSE DOWNPOURS AGAIN...SO WATCHING WATER IS ANOTHER CONCERN. GUIDANCE SUGGESTS WE CAN HAVE UP TO 1 TO 2 INCHES IN AN HOUR. LUCKILY MOST OF THE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA QUICKLY...AND TRAINING IS PROBABLY NOT GOING TO BE AN ISSUE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A DEEP UPPER LEVEL TROUGH AXIS CROSSES THE AREA TUESDAY NIGHT INTO WEDNESDAY. THIS TROUGH WILL DRAG A COLD FRONT APPROACHING FROM THE NORTHWEST...TO STALL OVER THE NORTHERN PORTIONS OF WV AND SOUTHEAST OH WEDNESDAY AND THURSDAY. SO...THE AREA WILL REMAIN IN THE WARM SECTOR WITH DEWPOINTS IN THE MID TO UPPER 60S. THE GFS/NAM MODELS SHOW SOME QPF OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY DECREASING SOME AT NIGHT WHILE THE QUASI STATIONARY FRONT SINKS SLOWLY SOUTH OVER THE WV/KY BORDER INTO SATURDAY. PWATS FROM 1.5 TO 1.7 INCHES DONT LOOK IMPRESSIVE WITH WEAK FORCING EXPECTED. WITH THE LOST OF HEATING KEPT LOW POPS AT NIGHT. THE STRONGEST VORTICITY MAX PASSING BY OCCUR LATE THURSDAY INTO THURSDAY NIGHT SO KEEP LIKELY POPS FOR THESE TIME PERIODS. WENT WITH THE BIAS CORRECTED MOS GUIDANCE FOR LOWS AND CLOSER TO THE GFS NUMBERS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /FRIDAY THROUGH MONDAY/... CHANCES FOR PCPN DECREASE LATE THURSDAY NIGHT INTO FRIDAY WITH THE HIGHEST POPS OVER THE EASTERN MOUNTAINS. QUASI STATIONARY FRONT SINKS SLOWLY SOUTH OVER THE WV/KY BORDER INTO SATURDAY. MEANWHILE...A SFC LOW PRESSURE SYSTEM EMERGES FROM THE NORTHWEST THURSDAY NIGHT INTO FRIDAY BRINGING A NEW AND BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT APPROACHES FROM THE NORTH SATURDAY AFTERNOON KEEPING MODELS SPITTING QPF ALL OVER THE PLACE SUGGESTING UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND. DECREASED POPS FRIDAY AND SATURDAY PER UNCERTAINTY AS THE ENSEMBLE MODELS DONT LOOK COHERENT AT AND AFTER DAY 3. HARD TO TIME THESE SYSTEMS...SO WILL AGAIN BROAD BRUSH AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY. WATER CONCERNS CONTINUE FOR THIS PERIOD AS WELL. WEAK HIGH PRESSURE BUILDS FROM THE SOUTH ON MONDAY BRINGING DRIER CONDITIONS FOR THE BEGINNING OF THE WEEK. TEMPERATURES WILL ALSO CONTINUE TO BE MODERATE DUE TO THE CLOUDS AND SHOWERS. ROLLED WITH HPC TEMPERATURES THROUGH THE PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... GENERALLY VFR CONDITIONS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS AFTERNOON AND BRING ISOLATED TO SCATTERED THUNDERSTORMS WHICH COULD IMPACT TERMINALS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED FLIGHT RESTRICTIONS MAY VARY. AFTER 18Z TUESDAY... NO WIDESPREAD IFR IS EXPECTED. BRIEF IFR POSSIBLE IN THUNDERSTORMS THIS WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...SL/JW NEAR TERM...JW SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JW
Hazardous weather outlook, Jun 29, 2:41 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT MON JUN 29 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-301845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PUTNAM- 241 PM EDT MON JUN 29 2015 ...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ010-011-013-015>020-024>040-046-047-301845- DICKENSON-BUCHANAN-PLEASANTS-TYLER-LINCOLN-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 241 PM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STORMS WILL MOVE THROUGH THE AREA...BUT THEY SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 3:50 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT MON JUN 29 2015 KYZ101>103-105-OHZ083-086-087-WVZ005>007-292100- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN 350 PM EDT MON JUN 29 2015 THE COVERAGE OF THUNDERSTORMS SHOULD INCREASE BETWEEN 4 AND 6 0'CLOCK THIS EVENING IN THE TRI STATE...INCLUDING NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND WESTERN WEST VIRGINIA. INCREASE YOUR WEATHER AWARENESS NOW. A TORNADO WATCH REMAINS POSTED. STORMS COULD PULSE TO SEVERE LIMITS. ANY STORM COULD CONTAIN A DOWNPOUR. KTB
Special weather statement, Jun 29, 4:29 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT MON JUN 29 2015
KYZ103-OHZ087-292100-
BOYD-LAWRENCE-
429 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOYD AND
SOUTHEASTERN LAWRENCE COUNTIES...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLAND...MOVING
NORTHEAST AT 25 MPH...INTO SOUTHERN LAWRENCE COUNTY OHIO.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ASHLAND...IRONTON...COAL
GROVE... CHESAPEAKE...KENOVA... CATLETTSBURG...CEREDO...SOUTH
POINT...BURLINGTON...BELLEFONTE... WESTWOOD AND SUMMIT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
LAT...LON 3851 8266 3856 8252 3847 8236 3842 8245
3840 8253 3840 8257 3842 8260 3839 8260
3837 8259 3836 8260 3834 8263 3845 8275
TIME...MOT...LOC 2027Z 246DEG 23KT 3843 8264
22Special weather statement, Jun 29, 4:40 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT MON JUN 29 2015
KYZ101-292100-
GREENUP-
440 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT GREENUP COUNTY...
AT 439 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF
VANCEBURG...OR 14 MILES SOUTHWEST OF PORTSMOUTH...MOVING EAST AT 20
MPH...TOWARD GREENUP COUNTY.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... GREENUP...GREENBO LAKE...LOAD...
OLDTOWN...LETITIA...WURTLAND... BRUSHART...GRAYS BRANCH AND WARNOCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND SOUTHEASTERN OHIO.
LAT...LON 3854 8314 3854 8312 3859 8307 3862 8308
3863 8307 3864 8305 3866 8305 3868 8303
3870 8304 3868 8287 3866 8286 3862 8286
3858 8284 3856 8279 3856 8276 3838 8282
3851 8317
TIME...MOT...LOC 2039Z 275DEG 17KT 3863 8317
22Special weather statement, Jun 29, 5:06 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT MON JUN 29 2015
WVZ007-014-292130-
MASON-PUTNAM-
506 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM AND SOUTHERN
MASON COUNTIES...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRIMMS LANDING AND
BUFFALO...OR 11 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 20 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...ELEANOR...BUFFALO...FRAZIERS BOTTOM...SOUTHSIDE AND GRIMMS
LANDING.
A LOCAL DOWNPOUR CAN CAUSE STREET AND POOR DRAINAGE FLOODING FOR
EARLY EVENING MOTORISTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL WEST
VIRGINIA.
LAT...LON 3878 8184 3873 8180 3871 8181 3868 8177
3867 8177 3855 8179 3851 8211 3852 8211
3867 8213
TIME...MOT...LOC 2105Z 275DEG 16KT 3860 8207
22Special weather statement, Jun 29, 5:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT MON JUN 29 2015
KYZ105-292200-
LAWRENCE-
530 PM EDT MON JUN 29 2015
...STORMS APPROACHING LAWRENCE COUNTY KENTUCKY...
STORMS AND SHOWERS SHOULD INCREASE OVER LAWRENCE COUNTY KENTUCKY
BETWEEN 5:30 AND 6:30 PM. THE MOVEMENT WAS NORTHEAST AT 25 TO 30 MPH
OUT OF
HEAVY RAIN AND SMALL HAIL COULD EASILY OCCUR. STORMS COULD PULSE
TO SEVERE LEVELS.
LOCATIONS IMPACTED INCLUDE... LOUISA...BLAINE...YATESVILLE LAKE
STATE PARK... CHARLEY...WEBBVILLE... MARTHA...ULYSSES...CHESTNUT...
GALLUP... CLIFFORD...FALLSBURG... HOUCKVILLE AND GLENHAYES.
STREET AND POOR DRAINAGE FLOODING COULD OCCUR THIS EVENING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.
LAT...LON 3800 8302 3804 8300 3805 8296 3811 8289
3816 8291 3818 8288 3826 8264 3817 8262
3817 8264 3814 8264 3796 8247 3795 8250
3795 8258 3791 8260 3789 8268 3797 8283
3800 8294 3800 8296 3796 8299 3797 8302
TIME...MOT...LOC 2125Z 229DEG 28KT 3791 8298
22Special weather statement, Jun 29, 5:48 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EDT MON JUN 29 2015
WVZ008-014-292215-
JACKSON-PUTNAM-
548 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM AND
SOUTHEASTERN JACKSON COUNTIES...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
WINFIELD...NEAR PARADISE AND LIBERTY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...GOLDTOWN...KENNA...FAIRPLAIN...
GIVEN...KENTUCK...STATTS MILLS.
A LOCAL DOWNPOUR IS ALSO LIKELY...AND MAY CAUSE STREET AND POOR
DRAIANGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL WEST
VIRGINIA.
LAT...LON 3867 8185 3868 8178 3870 8180 3880 8164
3864 8154 3858 8166 3863 8170 3860 8173
3860 8174 3859 8175 3854 8175 3852 8178
3863 8192
TIME...MOT...LOC 2146Z 229DEG 28KT 3861 8179
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:29 PM EDT | Special Weather Statement | RLX | Boyd | 31 min |
| Jun 29, 4:40 PM EDT | Special Weather Statement | RLX | Greenup | 20 min |
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 66 min |
| Jun 29, 5:30 PM EDT | Special Weather Statement | RLX | Lawrence | 30 min |
| Jun 29, 6:06 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 54 min |
| Jun 29, 6:11 PM EDT | Tornado Warning | RLX | Gallia, Lawrence | 49 min |
| Jun 29, 7:29 PM EDT | Special Weather Statement | RLX | Gallia | 46 min |
| Jun 29, 5:06 PM EDT | Special Weather Statement | RLX | Putnam | 24 min |
| Jun 29, 5:48 PM EDT | Special Weather Statement | RLX | Jackson | 27 min |
| Jun 29, 7:37 PM EDT | Special Weather Statement | RLX | Jackson, Roane | 53 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Flash Flood Warnings in Ohio, 2015Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.